Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 22, 2024, 7:31 PM CDT for Bienville Parish, Bossier Parish, Webster Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2024, 7:31 PM CDT (00:31 UTC)
- Expired
- May 22, 2024, 7:59 PM CDT
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Bienville Parish, LA, Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
904
WFUS54 KSHV 230031
TORSHV
LAC013-015-119-230115-
/O.NEW.KSHV.TO.W.0019.240523T0031Z-240523T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
731 PM CDT Wed May 22 2024
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
South central Webster Parish in northwestern Louisiana...
West central Bienville Parish in northwestern Louisiana...
Southeastern Bossier Parish in northwestern Louisiana...
* Until 815 PM CDT.
* At 730 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles south of Haughton, or 10 miles southeast of
Bossier City, moving east at 25 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Webster, west central Bienville and southeastern
Bossier Parishes, including the following locations... Lake
Bistineau South, Noles Landing, Lake Bistineau North, Plum Orchard
Landing, Curtis, and Koran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3237 9357 3242 9361 3251 9335 3236 9331
TIME...MOT...LOC 0030Z 261DEG 20KT 3239 9357
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
503 follow-up statements
749
WWUS54 KSHV 230044
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
744 PM CDT Wed May 22 2024
LAC013-230053-
/O.CAN.KSHV.TO.W.0019.000000T0000Z-240523T0115Z/
Bienville LA-
744 PM CDT Wed May 22 2024
...THE TORNADO WARNING FOR WEST CENTRAL BIENVILLE PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana.
&&
LAT...LON 3241 9338 3240 9348 3244 9351 3247 9346
3248 9345 3251 9335 3241 9332
TIME...MOT...LOC 0043Z 255DEG 22KT 3242 9346
$$
LAC015-119-230115-
/O.CON.KSHV.TO.W.0019.000000T0000Z-240523T0115Z/
Webster LA-Bossier LA-
744 PM CDT Wed May 22 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTH
CENTRAL WEBSTER AND SOUTHEASTERN BOSSIER PARISHES...
At 743 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Doyline, or 13 miles southeast of
Bossier City, moving east at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Noles Landing, Lake Bistineau North, Plum Orchard Landing, Curtis,
and Koran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3241 9338 3240 9348 3244 9351 3247 9346
3248 9345 3251 9335 3241 9332
TIME...MOT...LOC 0043Z 255DEG 22KT 3242 9346
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
50223
WWUS54 KSHV 230056
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
756 PM CDT Wed May 22 2024
LAC015-230105-
/O.CAN.KSHV.TO.W.0019.000000T0000Z-240523T0115Z/
Bossier LA-
756 PM CDT Wed May 22 2024
...THE TORNADO WARNING FOR SOUTHEASTERN BOSSIER PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana.
&&
LAT...LON 3241 9342 3247 9344 3250 9338 3251 9335
3248 9334 3241 9332
TIME...MOT...LOC 0055Z 256DEG 20KT 3244 9337
$$
LAC119-230115-
/O.CON.KSHV.TO.W.0019.000000T0000Z-240523T0115Z/
Webster LA-
756 PM CDT Wed May 22 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTH
CENTRAL WEBSTER PARISH...
At 755 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Doyline, or 13 miles southwest of Minden, moving
east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Noles Landing, Plum Orchard Landing, and Lake Bistineau North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3241 9342 3247 9344 3250 9338 3251 9335
3248 9334 3241 9332
TIME...MOT...LOC 0055Z 256DEG 20KT 3244 9337
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
50058
WWUS54 KSHV 230059
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
759 PM CDT Wed May 22 2024
LAC119-230108-
/O.CAN.KSHV.TO.W.0019.000000T0000Z-240523T0115Z/
Webster LA-
759 PM CDT Wed May 22 2024
...THE TORNADO WARNING FOR SOUTH CENTRAL WEBSTER PARISH IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, hail and gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern portions of Webster Parish.
&&
LAT...LON 3241 9342 3247 9344 3250 9338 3251 9335
3248 9334 3241 9332
TIME...MOT...LOC 0055Z 261DEG 20KT 3244 9336
$$
50What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 22, 5:31 PM CDT, 2 hours earlier.
Area forecast discussion, May 22, 5:31 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Shreveport LA 531 PM CDT Wed May 22 2024 ...New UPDATE, SHORT TERM... .UPDATE... Issued at 527 PM CDT Wed May 22 2024 Headlines for Severe Thunderstorm Watch 290 until 11 pm && .SHORT TERM... (This evening through Thursday Night) Issued at 527 PM CDT Wed May 22 2024 No changes to forecast parameters needed as they were already in place, but we have a pre period issuance to cover the remaining afternoon portion. /24/ && .LONG TERM... (Friday through next Tuesday) Issued at 250 PM CDT Wed May 22 2024 As of this writing, Friday looks to begin with a discernible gap in the precip grids, but this may be wise to take with a grain of salt, as the ArkLaTex feels locked into something of a "rinse and repeat" forecast cycle for at least a few more days while the pseudo- stationary surface boundary draped along our north continues to work with in tandem with upper level flow to steer one round of storms after another into our region. This looks to be the case once again by Friday evening, with storm chances along and north of the I-20 corridor developing and continuing overnight before diminishing Saturday morning, followed by some drying Saturday afternoon and a similar performance overnight into Sunday, this time restrained largely to the I-30 corridor and areas to the north. Details regarding coverage and timing are, of course, subject to change. The weekend will see persistent southerly flow reinforce the warming trend experienced this week, with widespread highs in the low 90s across the region and an increase in highs climbing into the middle 90s, in concert with dewpoints in the low to mid 70s, these will make for uncomfortable to oppressive humidity for portions of the region before a regime change finally takes effect. Said pattern shift looks to manifest during the day Monday, as the upper level troughing associated with the surface boundary finally gets nudged north and east by a building ridge out of the west. This transitional pattern will allow for northwesterly flow to return area lows to the 60s and highs to the 80s through at least the middle of next week, followed by a fairly quick return to the 90s by the end of this extended forecast period. /26/ && .AVIATION... (18Z TAFS) Issued at 100 PM CDT Wed May 22 2024 VFR conditions are expected this afternoon and at least a portion of this evening, with cu cigs expected to persist across much of the region through this time. However, convection will continue to increase through the afternoon across portions of NE TX/SW AR, possibly affecting the TXK terminal by mid-afternoon. This convection should eventually build farther SE across E TX and into N LA by/after 00Z Thursday, affecting the I-20 terminals between 00-03Z. MVFR cigs with gusty winds/reduced vsbys are likely in/near the convection, although these storms should develop a cold pool deep enough to delay the onset of low cloud development through much of the overnight hours generally along/N of I-20. However, low MVFR/IFR cigs will be possible at LFK especially if convection does not affect this terminal late this evening/overnight. Once diurnal heating commences shortly after daybreak, should begin to see IFR/low MVFR cigs develop over the area, which will slowly lift/eventually scatter out by the end of the 18Z TAF period. S winds 8-13kts with occasional higher gusts to 20kts, will become SSE and diminish below 10kts, except gusty in/near convection. Winds should diminish to 5kts or less once the convection diminishes late tonight. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 90 73 93 / 70 20 30 0 MLU 70 90 71 93 / 60 20 20 0 DEQ 66 84 67 87 / 60 50 60 10 TXK 69 87 70 91 / 70 40 50 10 ELD 67 87 68 91 / 80 30 40 10 TYR 70 88 73 92 / 70 20 20 0 GGG 70 88 72 91 / 70 20 30 0 LFK 71 91 73 93 / 40 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....26 AVIATION...15
Hazardous weather outlook, May 22, 3:23 AM CDT, 16 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 323 AM CDT Wed May 22 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 323 AM CDT Wed May 22 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will become widespread late this afternoon, into the evening and overnight hours across much of the Four State Region. Large hail, damaging thunderstorm wind gusts and locally heavy downpours will be the primary threats with an isolated tornado threat as well. The severe weather threat should end from northwest to southeast across the Four State Region overnight tonight. While widespread flooding is not likely through tonight, flooding of low lying and flood prone areas will be possible with heavy downpours through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe weather will be possible once again late Thursday into Thursday Night, late Friday into Friday Night and again late in the day on Saturday across mainly portions of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. Large hail and damaging thunderstorm wind gusts will again be the main threats Thursday, Friday and Saturday. A strong cold front will move through the region on Memorial Day and Monday Night bringing with it another chance of thunderstorms. Before the cold front arrives late on Monday, we will see some of the hottest temperatures of the late Spring Season with afternoon high temperatures both Saturday and Sunday in the lower to middle 90s. Combine this with high afternoon humidity and heat indices could approach 105 degrees across some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely later this afternoon and into the late evening and early overnight periods tonight with the development of severe thunderstorms. 13
In the hours before
Local storm report, May 22, 6:52 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
652 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Hail 6 S Shreveport 32.38N 93.80W
05/22/2024 E1.00 Inch Caddo LA CO-OP Observer
Reported in the Deepwoods Subdivision.
&&
20Local storm report, May 22, 6:58 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
658 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM Hail 4 W Bradley 33.11N 93.72W
05/22/2024 E0.70 Inch Lafayette AR Emergency Mngr
Reported in near Gin City community.
&&
20Local storm report, May 22, 7:00 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
700 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM Hail 6 S Shreveport 32.39N 93.80W
05/22/2024 E1.75 Inch Caddo LA Public
Reported in Chasewood Subdivision.
&&
20Local storm report, May 22, 7:04 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
704 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM Hail 6 S Shreveport 32.38N 93.80W
05/22/2024 E1.75 Inch Caddo LA CO-OP Observer
Large hail reported in Deepwoods
Subdivision. Also, estimated 60 mph winds.
&&
20Local storm report, May 22, 7:07 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
707 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Hail 3 S Shreveport 32.42N 93.79W
05/22/2024 E1.75 Inch Caddo LA Public
Reported just north of intersection of
Mansfield Road Inner Loop 3132.
&&
20Local storm report, May 22, 7:16 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
716 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Hail 6 S Barksdale Air Force 32.41N 93.69W
05/22/2024 E1.00 Inch Caddo LA NWS Employee
Reported off of Youree Drive near Stratmore
Drive in southeast Shreveport.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:08 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 57 min |
| May 22, 7:21 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 54 min |
| May 22, 7:44 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 31 min |
| May 22, 7:47 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 58 min |
| May 22, 7:51 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 4 hr |
| May 22, 7:52 PM CDT | Special Weather Statement | SHV | Lincoln | 38 min |
| May 22, 7:55 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 50 min |
| May 22, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 59 min |
| May 22, 8:39 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln | 66 min |
| May 22, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River | 45 min |
| May 22, 8:52 PM CDT | Flash Flood Warning | SHV | Claiborne, Union | 3 hr |
| May 22, 8:55 PM CDT | Flash Flood Warning | SHV | Lincoln, Ouachita, Union | 5 hr |
| May 22, 9:19 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Webster | 56 min |
| May 22, 9:35 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 40 min |
| May 22, 9:44 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 46 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 41 min |
| May 22, 10:06 PM CDT | Special Weather Statement | SHV | Bienville | 39 min |
| May 22, 10:10 PM CDT | Special Weather Statement | SHV | De Soto | 35 min |
| May 22, 10:29 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Claiborne, Lincoln, Webster | 3 hr |
| May 22, 10:48 PM CDT | Special Weather Statement | SHV | Bienville, Red River | 57 min |
| May 22, 11:36 PM CDT | Special Weather Statement | SHV | Jackson, Ouachita, Winn | 54 min |
| May 22, 11:41 PM CDT | Special Weather Statement | SHV | Lincoln | 49 min |
| May 22, 11:56 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Ouachita, Winn | 34 min |
| May 23, 12:29 AM CDT | Special Weather Statement | SHV | Caldwell, Ouachita | 31 min |
| May 23, 8:45 AM CDT | River Flood Warning | SHV | Webster | 12 hr |
| May 23, 3:10 PM CDT | Special Weather Statement | SHV | Claiborne | 35 min |
| May 23, 3:48 PM CDT | Special Weather Statement | SHV | Union | 27 min |
| May 23, 5:35 PM CDT | Special Weather Statement | SHV | Winn | 25 min |
| May 23, 5:49 PM CDT | Special Weather Statement | SHV | Winn | 26 min |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.